Fed up

Brutha
Brutha Member Posts: 51
edited 20. Dec 2016, 14:16 in Living with Arthritis archive
Hello all,

I hope you are well.

Can anyone advise if you would be so kind as to wade through my ramblings? I had a nurse clinic appointment last week, which was only a month after the consultant appointment. The nurse, who seems more clued up then the consultant offered me a steroid injection. I am not going to refuse that before Christmas!

The consultant sent me a letter from mid Nov that summarised things, as he usually does he states diagnosis: sero negative rheumatoid arthritis. The nurse doesn't think I have RA she thinks it may be one of the other inflammatory ones, I know it doesnt matter too much which exact one it is but I would like to know as I think it may help sort my sore stomach out. The nurse went through psoriatic, ulcerative colitis and some others as potential culprits.. All She said the reaction to the steroids may help them work out what's exactly going on, because if my stomach settles we will know it was inflammation causing the issue. Cos my stomach was a bit sore for the two weeks before. But not that bad, just noticeable.

Anyway, six days after the steroid injection and it hasn't worked. And I think I know why, I am suffering from a worse pain in my stomach, similar, but nowhere near as bad as what knocked me over back in October. That was an infection, cured by anti biotics, and that would cause the steroids not to work, is that right? Cos it sure feels, and looks as my knees will attest, like I haven't even had an injection. I have diverticulitis which I am led to understand causes infections in the abdomen. Which can/will kick the arthritis into gear.

Also in the last 24 hours I have developed a patch (3 inches across) covering my elbow of what I think is psoriasis, it wasn't there when I went to bed, it's certainly there now. I am so confused as to how I can help manage this better. Cos a year ago I thought i knew a bit about how it works for me. Now I haven't got a bloody clue.

My crp has been fluctuating for a year according to the nurse. Going from 6 to mid 30s, (excluding the one large one in October) And I have had a few injections this year which I guess shows that it has been a bit bumpy. The nurse phoned me yesterday and asked me to take the leflunomide just every other day as my liver result was raised after blood test on the 15th. And I havent been drinking. Maybe the liver being a bit naughty has caused the joints and abdomen pain? I just don't know.

I have left a message with the nurses, and am going to doctor tomorrow. See if he reckons anti biotics needed for my bad gut. (Which could fix the swelling in my knees and hands)? Also my last two hospital appointments have shown slightly raised blood pressure. Which I have never had in my 40 years. Probably being fed up about the arthritis is doing my blood pressure, but another possible piece of the jigsaw?

Can anyone advise me on how I should proceed? Or is this yet another one of the having to get in with it things. Which will be fair enough. Cos I guess I may be over thinking this and trying to fight instead of working with the situation.

Thanks for reading
Mark

Comments

  • stickywicket
    stickywicket Member Posts: 26,271
    edited 30. Nov -1, 00:00
    mark, I feel for you. We all want things to be clear, cut-and-dried and we all feel the treatment will then be more tailored to our needs. But it's not necessarily so.

    Did the nurse really know more than the cosultant? Almost certainly not but (s)e would be acting on clear guidelines given by said consultant.

    Is your stomach part of the 'disease' or a reaction to meds or former meds? Who knows? Do you take anything for it? Omeprazole? Lanioprazole? gaviscon? NSAIDS did for mine and, although I haven't had any for years now I still have to take omep every day and gaviscon when it's playing up. (I now have a hiatus hernia and GORD)

    How can you manage things better? Well take photos of any patches that you think might be psoriasis and keep a diary of symptoms. It might help but might not.

    The raised BP might be a symptom of something but might just be due to the stress and, possibly, the sedentary lifestyle that gets to us all. I exercise as much as possible but nowhere near as much as my non-arthritic contemporaries.

    Have you had antibios before for gut problems? I know they are given, in conjunction with something else, for helicobacter pylori but I don't think they're routinely prescribed for any other stomach problems.

    I don't know whether or not you're overthinking things but, if you are, I can well understand why. And the run-up to Christmas is not a good time to feel like this. As I suggested, take any relevant photos and keep a - brief - diary of symptoms. Then try not to worry. Things may become clearer in time - or not. Arthritis is an evil beast. Take care of yourself.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran